Tbilisi Mathematical Journal

The transmuted Gompertz-G family of distributions: properties and applications

Hesham Reyad, Farrukh Jamal, Soha Othman, and G. G. Hamedani

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We introduce and study a new class of continuous distributions called the transmuted Gompertz-G family which extends the Gompertz class proposed by Alizadeh et al. (2016a). Explicit expressions for the ordinary and incomplete moments, generating function, probability weighted moment, Lorenz and Bonferroni curves, order statistics, Rényi and Shanon entropies, stress strength model moment of residual and reversed residual life and characterizations for the new family are investigated. We discuss the maximum likelihood estimates for the model parameters. The performance of the new family is assesed by means of two applications.

Article information

Tbilisi Math. J., Volume 11, Issue 3 (2018), 47-67.

Received: 4 February 2018
Accepted: 15 March 2018
First available in Project Euclid: 3 October 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Primary: 62Exx: Distribution theory [See also 60Exx]
Secondary: 62Fxx: Parametric inference 62H05: Characterization and structure theory

Rényi and Shanon entropies Gompertz-G family maximum likelihood estimates order statistic stress strength model transmuted-G family


Reyad, Hesham; Jamal, Farrukh; Othman, Soha; Hamedani, G. G. The transmuted Gompertz-G family of distributions: properties and applications. Tbilisi Math. J. 11 (2018), no. 3, 47--67. doi:10.32513/tbilisi/1538532026. https://projecteuclid.org/euclid.tbilisi/1538532026

Export citation


  • Alizadeh, M., Cordeiro, G. M., Pinho, L. G. B. and Ghosh, I. (2016a). The Gompertz-G family of distributions. Journal of Statistical Theory and Practice, 11\eqrefGrindEQ__1_: 179-207.
  • Alizadeh, M., Altun, E., Cordeiro, G. M. and Rasekhi, M. (2018). The odd power Cauchy family of distributions: properties, regression models and applications. Journal of Statistical Computation and Simulation, 88\eqrefGrindEQ__4_:785-805.
  • Alizadeh, M., Cordeiro, G. M., Nascimento, A. D. C., Lima, M. D. S. and Ortega, E. M. M. (2016b). Odd-Burr generalized family of distributions with some applications. Journal of Statistical Computation and Simulation, 83, 326-339.
  • Al-Shomrani, A., Arif, O., Shawky, K., Hanif, S. and Shahbaz, M. Q. (2016). Topp-Leone family of distributions: some properties and application. Pak.j.stat.oper.res. Vol.XII\eqrefGrindEQ__3_: 443-451.
  • Bourguignon, M,. Silva, R. B. and Cordeiro, G. M. (2014). The Weibull-G family of probability distributions. Journal of Data Science, 12: 53–68.
  • Cordeiro, G. M. and de Castro, M. (2011). A new family of generalized distributions. Journal of Statistical Computation and Simulation, 81, 883-898.
  • Cordeiro, G. M. and Lemonte, A. J. (2013). The $\beta$- Birnbaum-Saunders distribution: An improved distribution for fatigue life modeling. Comput. Stat. Data Anal, 55: 1445-1461
  • Cordeiro, G. M., Ortega, E. M. M., Popovic´, B. V. and Pescim, R. R. (2014). The Lomax generator of distributions: properties, minification process and regression model. Appl. Math. Comput., 247: 465-486.
  • El-Bassiouny, A. H., Abdo, N. F., Shahen, H. S. (2015). Exponential lomax distribution. International Journal of Computer applications, 121\eqrefGrindEQ__13_: 24-29.
  • Eugene, N., Lee, C., Famoye, F. (2002). Beta-normal distribution and its applications. Commun. Stat. Theory Methods, 31: 497-512
  • Glanzel, W. (1987). A characterization theorem based on truncated moments and its application to some distribution families. Mathematical Statistics and Probability Theory ( Bad Tatzmannsdorf, 1986)7, Reidel, Dordrecht: 75-84.
  • Glanzel, W. (1990). Some consequences of a characterization theorem based on truncated moments. Statistics, A Journal of Theoretical and Applied Statistics, 21\eqrefGrindEQ__4_: 613-618.
  • Gupta, R. C., Gupta, P. L. and Gupta, R. D. (1998). Modeling failure time data by Lehmann alternatives. Commun. Stat. Theory Methods, 27: 887-904.
  • Hamedani, G. G. On certain generalized gamma convolution distribution II, Technical Report No. 484, 2013, MSCS, Marquette University.
  • Hamedani, G. G., Yousof, H. M., Rasekhi, M., Alizadeh, M., Najibi, S. M. (2018). Type I general exponential class of distributions. Pak.j.stat.oper.res. Forthcoming.
  • Lemonte, A., Cordeiro, G. (2013). An extended lomax distribution. Statistics, 47: 800-816.
  • Merovci, F., Khaleel, M. A., Ibrahim, N. A. and Shitan, M. (2016). The beta type X distribution:properties with application, SpringerPlus, 5:697.
  • Nasir, M. A., Jamal, F., Silva, G. O. and Tahir, M. H. (2018). Odd Burr-G Poisson family of distributions. Journal of Statistics Applications & Probability, 7\eqrefGrindEQ__1_: 1-19.
  • Nichols, M. D. and Padgett, W. J. (2006). A bootstrap control chart for Weibull percentiles. Quality and Reliability Engineering International, 22: 141-151.
  • Oguntunde, P. E., Khaleel, M. A., Ahmed, M. T., Adejumo, A. O. and Odetunmibi, O. A. (2017). A New generalization of the Lomax distribution with increasing, decreasing and constant failure rate. Modelling and Simulation in Engineering, Volume 2017, Article ID 6043169, 6 pages.
  • Reyad, H. M. and Othman, S, A. (2017). The Topp-Leone Burr-XII Distribution: Properties and Applications. British Journal of Mathematics & Computer Science, 21\eqrefGrindEQ__5_: 1-15.
  • Shaw, W. T. and Buckley, I. R. C. (2007). The alchemy of probability distributions: beyond Gram-Charlier expansions and a skew-kurtotic-normal distribution from a rank transmutation map. Research report.
  • Smith, R. L. and Naylor, J. C. (1987). A comparison of maximum likelihood and Bayesian estimators for the three-parameter Weibull distribution. Applied Statistics, 36: 258-369.
  • Tahir, M. H., Cordeiro, G. M., Mansoorz, M. and Zubair, M. (2015). The Weibull-Lomax distribution: properties and applications. Hacettepe Journal of Mathematics and Statistics, 44\eqrefGrindEQ__2_: 461–480
  • Torabi, H. and Montazari, N. H. (2014). The logistic-uniform distribution and its application. Commun. Stat.Simui. Comput, 43: 2551-2569.
  • Yousof, H. M., Alizadeh, M., Jahanshahic, S. M., Ramires, T. G., Ghosh, I. and Hamedani, G. G. (2017a). The transmuted Topp-Leone G family of distributions: theory, characterizations and applications. Journal of Data Science, 15: 723-740
  • Yousof, H. M., Rasekhi, M., Afify, A. Z., Ghosh, I., Alizadeh, M. and Hamedani, G. G. (2017b). The beta Weibull-G family of distribution: Theory, characterizations and applications. Pakistan Journal of Statistics, 32\eqrefGrindEQ__2_, 95:116.